Alert archive / Colorado / Flash Flood Watches in 2013

Flash Flood Watch 2, NWS Pueblo, CO

June 30, 2013El Paso County, Fremont County, Teller County, Colorado

NWS Pueblo, CO issued this flash flood watch at Jun 30, 2013, 3:25 AM MDT for El Paso County, Fremont County, Teller County, Colorado. It took effect at Jun 30, 2013, 12:00 PM MDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jun 30, 2013, 3:25 AM MDT (09:25 UTC)
In effect from
Jun 30, 2013, 12:00 PM MDT
Expired
Jun 30, 2013, 10:48 PM MDT
In force
11 hr
Issued by
NWS Pueblo, CO
Flood severity
None

Counties El Paso County, CO, Fremont County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 81 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 9.4 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2013-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 119 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2013-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
119 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
2479 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

161 
WGUS65 KPUB 300925
FFAPUB

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
325 AM MDT SUN JUN 30 2013

...FLASH FLOODING WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS
THE WALDO CANYON BURN SCAR AREA...AND THE GREATER PIKES PEAK REGION
INCLUDING COLORADO SPRINGS......

.ABUNDANT MOISTURE WILL COMBINE WITH AN UPPER LEVEL DISTURBANCE
TODAY...BRINGING THE THREAT OF LOCALLY HEAVY RAIN AND FLASH
FLOODING TO THE AREA.

COZ081-084-085-301730-
/O.NEW.KPUB.FF.A.0002.130630T1800Z-130701T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
INCLUDING...WOODLAND PARK...BLACK FOREST...AIR FORCE ACADEMY...
COLORADO SPRINGS
325 AM MDT SUN JUN 30 2013

...FLASH FLOOD WATCH IN EFFECT FROM NOON MDT TODAY THROUGH THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF EAST CENTRAL COLORADO... 
  INCLUDING THE FOLLOWING AREAS...EL PASO COUNTY AND TELLER 
  COUNTY AND THE RAMPART RANGE...INCLUDING THE BLACK FOREST AND
  WALDO CANYON BURN SCAR. 

* FROM NOON MDT TODAY THROUGH THIS EVENING

* AN UPPER LEVEL DISTURBANCE WILL BEGIN MOVING THROUGH COLORADO
  THIS AFTERNOON. THIS WILL TRIGGER WIDESPREAD SHOWERS AND
  THUNDERSTORMS THROUGH THIS EVENING. THE STRONGER STORMS WILL
  BRING THE THREAT OF LOCALLY HEAVY RAIN AND FLASH
  FLOODING...PARTICULARLY FOR THE PIKES PEAK REGION AND THE
  BURN SCARS.

* THE WALDON CANYON BURN SCAR WILL BE PARTICULARLY SUSCEPTIBLE TO
  FLASH FLOODING TODAY. IF HEAVY RAINS DEVELOP...THE BURN SCAR
  WILL BE CAPABLE OF PRODUCING RAPID RUNOFF OF WATER...ALONG WITH
  MUD...ASH AND DEBRIS FLOWS...DUE TO HYDROPHOBIC SOILS AND
  VEGETATION LOSS CAUSED BY THE FIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
ROSE
4 follow-up statements
212 
WGUS65 KPUB 301308 CCA
FFAPUB

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
707 AM MDT SUN JUN 30 2013

...FLASH FLOODING WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS
THE WALDO CANYON BURN SCAR AREA...AND THE GREATER PIKES PEAK REGION
INCLUDING COLORADO SPRINGS......

.ABUNDANT MOISTURE WILL COMBINE WITH AN UPPER LEVEL DISTURBANCE
TODAY...BRINGING THE THREAT OF LOCALLY HEAVY RAIN AND FLASH
FLOODING TO THE AREA.

COZ081-084-085-302130-
/O.COR.KPUB.FF.A.0002.130630T1800Z-130701T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
INCLUDING...WOODLAND PARK...BLACK FOREST...AIR FORCE ACADEMY...
COLORADO SPRINGS
707 AM MDT SUN JUN 30 2013

...FLASH FLOOD WATCH IN EFFECT FROM NOON MDT TODAY THROUGH THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF EAST CENTRAL COLORADO... 
  INCLUDING THE FOLLOWING AREAS...EL PASO COUNTY AND TELLER 
  COUNTY AND THE RAMPART RANGE...INCLUDING THE BLACK FOREST AND
  WALDO CANYON BURN SCAR. 

* FROM NOON MDT TODAY THROUGH THIS EVENING

* AN UPPER LEVEL DISTURBANCE WILL BEGIN MOVING THROUGH COLORADO
  THIS AFTERNOON. THIS WILL TRIGGER WIDESPREAD SHOWERS AND
  THUNDERSTORMS THROUGH THIS EVENING. THE STRONGER STORMS WILL
  BRING THE THREAT OF LOCALLY HEAVY RAIN AND FLASH
  FLOODING...PARTICULARLY FOR THE PIKES PEAK REGION AND THE
  BURN SCARS.

* THE WALDO CANYON BURN SCAR WILL BE PARTICULARLY SUSCEPTIBLE TO
  FLASH FLOODING TODAY. IF HEAVY RAINS DEVELOP...THE BURN SCAR
  WILL BE CAPABLE OF PRODUCING RAPID RUNOFF OF WATER...ALONG WITH
  MUD...ASH AND DEBRIS FLOWS...DUE TO HYDROPHOBIC SOILS AND
  VEGETATION LOSS CAUSED BY THE FIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
ROSE
297 
WGUS65 KPUB 302053
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
253 PM MDT SUN JUN 30 2013

...FLASH FLOODING WILL BE POSSIBLE THIS AFTERNOON AND EVENING
ACROSS THE WALDO CANYON BURN SCAR AREA...AND THE GREATER PIKES
PEAK REGION INCLUDING COLORADO SPRINGS......

.ABUNDANT MOISTURE WILL COMBINE WITH AN UPPER LEVEL DISTURBANCE
TODAY...BRINGING THE THREAT OF LOCALLY HEAVY RAIN AND FLASH
FLOODING TO THE AREA.

COZ081-084-085-010300-
/O.CON.KPUB.FF.A.0002.000000T0000Z-130701T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
INCLUDING...WOODLAND PARK...BLACK FOREST...AIR FORCE ACADEMY...
COLORADO SPRINGS
253 PM MDT SUN JUN 30 2013

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF EAST CENTRAL COLORADO...INCLUDING THE FOLLOWING 
  AREAS...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART 
  RANGE. 

* UNTIL 9 PM MDT THIS EVENING

* AN UPPER LEVEL DISTURBANCE IS MOVING THROUGH COLORADO THIS
  AFTERNOON. THIS WILL TRIGGER WIDESPREAD SHOWERS AND
  THUNDERSTORMS THROUGH THIS EVENING. THE STRONGER STORMS WILL
  BRING THE THREAT OF LOCALLY HEAVY RAIN AND FLASH FLOODING...
  PARTICULARLY FOR THE PIKES PEAK REGION AND THE BURN SCARS.

* THE WALDO CANYON BURN SCAR WILL BE PARTICULARLY SUSCEPTIBLE TO 
  FLASH FLOODING TODAY. IF HEAVY RAINS DEVELOP...THE BURN SCAR 
  WILL BE CAPABLE OF PRODUCING RAPID RUNOFF OF WATER...ALONG 
  WITH MUD...ASH AND DEBRIS FLOWS...DUE TO HYDROPHOBIC SOILS AND 
  VEGETATION LOSS CAUSED BY THE FIRE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
823 
WGUS65 KPUB 010254
FFAPUB

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
854 PM MDT SUN JUN 30 2013

...FLASH FLOODING WILL BE POSSIBLE THIS EVENING ACROSS THE WALDO
CANYON BURN SCAR AREA...

.ADEQUATE ATMOSPHERIC MOISTURE COMBINING WITH AN UPPER LEVEL
DISTURBANCE WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN 
AND FLASH FLOODING IN AND NEAR THE WALDO CANYON BURN SCAR.

COZ081-084-085-010500-
/O.EXT.KPUB.FF.A.0002.000000T0000Z-130701T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
INCLUDING...WOODLAND PARK...BLACK FOREST...AIR FORCE ACADEMY...
COLORADO SPRINGS
854 PM MDT SUN JUN 30 2013

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 11 PM MDT THIS EVENING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF EAST CENTRAL COLORADO...INCLUDING THE FOLLOWING
  AREAS...THE WALDO CANYON BURN SCAR.

* UNTIL 11 PM MDT THIS EVENING.

* SHOWERS AND THUNDERSTORMS ARE EXPECTED IN AND NEAR THE WALDO
  CANYON BURN SCAR THIS EVENING. THE STRONGER STORMS WILL CAPABLE
  OF PRODUCING LOCALLY HEAVY RAIN AND FLASH FLOODING...
  PARTICULARLY OVER THE WALDO CANYON BURN SCAR.

* THE WALDO CANYON BURN SCAR WILL BE PARTICULARLY SUSCEPTIBLE TO
  FLASH FLOODING THIS EVENING. IF HEAVY RAINS DEVELOP...THE BURN SCAR
  WILL BE CAPABLE OF PRODUCING RAPID RUNOFF OF WATER...ALONG WITH
  MUD...ASH AND DEBRIS FLOWS...DUE TO HYDROPHOBIC SOILS AND
  VEGETATION LOSS CAUSED BY THE FIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
627 
WGUS65 KPUB 010448
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
1048 PM MDT SUN JUN 30 2013

...THE FLASH FLOOD WATCH HAS BEEN CANCELED FOR THE WALDO CANYON
BURN SCAR...

THE FLASH FLOOD WATCH FOR THE WALDO CANYON BURN SCAR HAS BEEN 
CANCELED. PRECIPITATION ACTIVITY HAS DECREASED OVER THE WATCH
AREA...THEREFORE THE FLASH FLOOD WATCH HAS BEEN CANCELED.

COZ081-084-085-010600-
/O.CAN.KPUB.FF.A.0002.000000T0000Z-130701T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
INCLUDING...WOODLAND PARK...BLACK FOREST...AIR FORCE ACADEMY...
COLORADO SPRINGS
1048 PM MDT SUN JUN 30 2013

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR THE WALDO CANYON BURN SCAR HAS BEEN 
CANCELED. PRECIPITATION ACTIVITY HAS DECREASED OVER THE WATCH
AREA...THEREFORE THE FLASH FLOOD WATCH HAS BEEN CANCELED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood watch went out at Jun 30, 3:00 AM MDT, 25 minutes earlier.

Area forecast discussion, Jun 30, 3:00 AM MDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
300 AM MDT SUN JUN 30 2013

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 300 AM MDT SUN JUN 30 2013

...MORE STRONG STORMS TODAY FOR THE PLAINS...
...INCREASED POTENTIAL FOR LOCALLY HEAVY RAIN...

MAIN CONCERNS TODAY CONTINUE TO BE THE POTENTIAL FOR SVR WX
OVER THE ERN PLAINS...AND ALSO THE POTENTIAL FOR FLASH
FLOODING...PARTICULARLY FOR THE BURN SCARS.

WV IMAGERY CURRENTLY SHOWING ABUNDANT MID-UPPER LEVEL MOISTURE IN
PLACE OVER THE CENTRAL AND SRN ROCKIES...EMBEDDED UNDER THE E SIDE
OF THE UPPER RIDGE WHICH IS HOLDING STRONG OVR THE DESERT SW.
DEW POINTS THIS MORNING ARE A FEW DEGREES HIGHER OVER OUR AREA THAN
THEY WERE YESTERDAY....GENERALLY IN THE 50S FOR THE PLAINS AND UPPER
30S TO 40S FOR THE MTS. SOUNDINGS INDICATE LESS DRY AIR IN THE LOWER
LEVELS TODAY WITH CORRESPONDINGLY LOW LCLS. NAM PV FIELDS INDICATE
A PROMINENT UPPER ANOMALY/DISTURBANCE MOVING FROM THE PACNW INTO NW
CO SHORTLY BEFORE 00Z...SO THERE IS SOME GOOD UPPER SUPPORT JUST
AFTER PEAK HEATING. EXPECT THAT OUR ENTIRE AREA WILL HAVE A GOOD
CHANCE OF SEEING SOME PRECIP THIS AFTERNOON AND EVENING. WILL
SEE CONVECTION DEVELOP FAIRLY EARLY OVER THE MTS...THEN BECOME
MORE ORGANIZED AND MOVE IN SEVERAL WAVES OF CONVECTIVE CLUSTERS
DURING THE 21Z-02Z TIME FRAME. THIS IS WHEN THE PLAINS WILL HAVE THE
BEST CHANCE OF SEEING SOME STORMS. STORMS WILL BE LAST TO DEPART
OVER THE SERN GRASSLANDS...EXITING INTO KS AND OK BY LATE EVENING.

HAVE DECIDED TO GO WITH A FLASH FLOOD WATCH FOR THE PIKES PEAK
REGION THIS AFTERNOON...PRIMARILY FOR THE WALDO BURN SCAR BUT ALSO
FOR THE BLACK FOREST AND COLORADO SPRINGS AREA. THIS DOES NOT LOOK
LIKE A TYPICAL FLASH FLOOD SCENARIO...FOR EXAMPLE A MONSOONAL
PATTERN WITH DEEP MOISTURE OVER THE AREA. FLOW IS MODERATE AND WILL
BE MOVING THE STORMS. HOWEVER...THE ODDS OF HEAVY CONVECTION HITTING
THE BURN SCARS IS A STATISTICAL MATTER...AND THE STATS TODAY ARE
SIGNIFICANTLY MORE IN FAVOR FOR THIS EVENT THAN THEY WERE YESTERDAY
OR WILL BE A FEW DAYS FROM NOW. SO...WILL HIGHLIGHT THE POTENTIAL
TODAY GIVEN THE EXPECTED WIDESPREAD CONVECTION...RELATIVELY DEEP
MOISTURE...PRE-EXISTING WET SOILS...SHORT WAVE IN NW FLOW
ALOFT...AND LATEST HIGH RES MODEL SOLUTIONS. RESIDENTS AND VISITORS
TO THE WATCH AREA SHOULD KEEP A CLOSE EYE ON THE WX SITUATION THIS
AFTERNOON EVENING...AND BE PREPARED TO TAKE ACTION IF WARNINGS OR
ADVISORIES ARE ISSUED.

WILL ALSO HAVE TO DEAL WITH A MODEST SVR THREAT TODAY. SPC HAS THE
SRN I-25 CORRIDOR AND PORTIONS OF THE PLAINS OUTLOOKED FOR A SLGT
RISK...WITH THE GREATEST RISK OVER ERN LAS ANIMAS COUNTY. WILL SEE
CAPE AROUND 1000 J/KG...AND BULK SHEARS AROUND 30 KTS TODAY...WHICH
WILL SUPPORT SOME ORGANIZED MULTICELLS AND BRING WITH IT THE THREAT
OF SOME STRONG WIND GUSTS AND HAIL UP TO AN INCH OR SO IN THE
STRONGEST CELLS.

TEMPS TODAY WILL BE A FEW DEGREES LOWER THAN YESTERDAY...ESPECIALLY
OVER THE PLAINS WHERE THE HIGHS SHOULD BE MAINLY IN THE LOWER TO MID
80S. LINGERING CLOUDS AND PRECIP WILL TEMPER OVERNIGHT LOWS
SOMEWHAT...BUT WITH LATE CLEARING AND COOLING ALOFT...SHOULD SEE A
COOLER NIGHT AHEAD WITH LOWS IN THE 40S FOR THE MTS/HIGH VALLEYS AND
50S FOR THE PLAINS. ROSE

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 300 AM MDT SUN JUN 30 2013

FORECAST MODELS CONTINUE TO SHOW A HIGH AMPLITUDE UPPER RIDGE OVR
THE WESTERN STATES...CENTERED OVR NV THROUGH MIDWEEK. THIS WL CONTINUE
TO KEEP NORTHERLY FLOW ALOFT OVR THE FORECAST AREA. AT THE
SFC...HIGH PRESSURE OVR THE CENTRAL PLAINS STATES WL KEEP LOW
LEVEL MOIST UPSLOPE FLOW OVER ERN CO. ISOLATED TO SCATTERED PCPN
COVERAGE WL CONTINUE EACH OF THESE DAYS...WITH THE BEST COVERAGE
BEING OVR AND NR THE MTNS. WED MAY SEE A LITTLE LOWER CHANCE FOR
PCPN AS PRECIPITABLE WATER VALUES ARE FORECAST TO DECREASE A BIT HIGH
TEMPS WL GENERALLY BE A LITTLE BELOW AVERAGE.

FOR THU THROUGH SAT THU THE UPR RIDGE CENTER IS EXPECTED TO SHIFT
SOUTHWARD AS AN UPR TROF MOVES OVR THE PAC NW AND THE NRN ROCKIES.
PRECIPITABLE WATER VALUES ARE FORECAST TO INCREASE AGAIN FOR THU
THRU SAT. BOTH GFS AND ECMWF ARE SHOWING BEST CHANCES FOR PCPN ON
THU AND FRI WL BE OVR AND NR THE MTNS. FRI NIGHT AND SAT A
DISTURBANCE IS FORECAST TO MOVE ACRS THE AREA...SO IN ADDITIONS TO
PCPN OVR AND NR THE MTNS...THERE WL ALSO BE A LITTLE BETTER
CHANCE FOR PCPN OVR THE SERN PLAINS.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 300 AM MDT SUN JUN 30 2013

MAIN AVN CONCERN TODAY WILL AGAIN BE CONVECTION FOR ALL 3 TAF
SITES...KCOS...KPUB AND KALS. EXPECT A FAIRLY EARLY START TO STORMS
THIS AFTERNOON...WITH A GOOD CHANCE FOR TS ESPECIALLY AT KCOS AND
KALS...BUT ALSO KPUB BY LATE AFTERNOON. THE STRONGER STORMS COULD
PRODUCE SOME HAIL AND WIND GUSTS FROM 40-50 KTS...ALONG WITH LOCALLY
HEAVY RAIN THAT COULD BRIEFLY RESULT IN IFR CONDITIONS. ROSE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM NOON MDT TODAY THROUGH THIS EVENING FOR
COZ081-084-085.

&&

SHORT TERM...ROSE
LONG TERM...28
AVIATION...ROSE
Hazardous weather outlook, Jun 29, 9:34 PM MDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
934 PM MDT SAT JUN 29 2013

COZ058>089-093>099-010345-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
934 PM MDT SAT JUN 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

GENERALLY ISOLATED THUNDERSTORMS ARE ANTICIPATED TONIGHT. THE
PRIMARY METEOROLOGICAL THREATS WITH THESE THUNDERSTORMS WILL BE
HAZARDOUS CLOUD TO GROUND LIGHTNING...HAIL UNDER ONE INCH IN
DIAMETER AND ERRATIC GUSTY WINDS AROUND 50 MPH AT TIMES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS CAN BE EXPECTED SUNDAY AND MONDAY ACROSS
MUCH OF SOUTH CENTRAL AND SOUTHEAST COLORADO...PARTICULARLY ACROSS
THE MOUNTAINS...VALLEYS AND ADJACENT PLAINS. A FEW STORMS COULD
BECOME STRONG...PRODUCING SMALL HAIL UP TO 1 INCH IN
DIAMETER...WIND GUSTS TO AROUND 45 MPH...AND DANGEROUS CLOUD TO
GROUND LIGHTNING. OF GREATER CONCERN WILL BE THE POTENTIAL FOR
LOCALLY HEAVY RAINFALL WHICH COULD CAUSE FLASH FLOODING ON THE
BURN SCARS. THE BURN SCARS PARTICULARLY AT RISK WILL BE THOSE
ALONG THE EASTERN SLOPES OF THE SOUTHEAST MOUNTAINS...INCLUDING
WALDO...BLACK FOREST...EAST PEAK...AND THE ROYAL GORGE BURN
SCARS. THE WEST FORK BURN SCAR COULD ALSO BE THREATENED AS
DEEPENING EASTERLY FLOW PUSHES LOW LEVEL MOISTURE WESTWARD INTO
THE VALLEYS AND INTERIOR MOUNTAINS.

ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE AREA
FOR TUESDAY THROUGH FRIDAY. THE MAIN THREAT WILL CONTINUE TO BE
SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND LOCALLY
HEAVY RAINFALL.

WITH THE INCREASED POTENTIAL FOR THUNDERSTORMS THROUGH THE HOLIDAY
WEEK...THOSE WITH ACTIVITIES IN AND NEAR THE BURN SCARS SHOULD
REMAIN VIGILANT FOR THE POTENTIAL FOR HEAVY RAINFALL AND FLASH
FLOODING. MAKE SURE YOU HAVE A PLAN OF ACTION SHOULD HEAVY RAIN
OCCUR OR A FLASH FLOOD WARNING IS ISSUED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE TONIGHT.

Nearby

Flash Flood Watches in Colorado, 2013Every flash flood watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.